Alert archive / Indiana / Tornado Warnings in 2006

Tornado Warning 48, NWS Louisville, KY

April 7, 2006Crawford County, Indiana

NWS Louisville, KY issued this tornado warning at Apr 7, 2006, 6:29 PM EDT for Crawford County, Indiana. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 6:29 PM EDT (22:29 UTC)
Expired
Apr 7, 2006, 7:00 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Crawford County, IN

The radar

The Louisville radar (KLVX), 64 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 6:49 PM EDTHAIL 13 W English, IN
Apr 7, 6:53 PM EDTHAIL 1Marengo, IN
Apr 7, 7:02 PM EDTHAIL 1.75Pilot Knob, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 11:20 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 072229
SVRLMK
INC025-072300-
/O.NEW.KLMK.TO.W.0048.060407T2229Z-060407T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 700 PM EDT

* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF
  ENGLISH...MOVING EAST AT 40 MPH.

* THE TORNADO IS WILL BE NEAR...
  ENGLISH BY 640 PM EDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR EASTERN
KENTUCKY.

LAT...LON 3837 8664 3828 8665 3826 8633 3838 8633

$$

JSD
1 follow-up statement
000 
WWUS53 KLMK 072248
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT FRI APR 7 2006

INC025-072300-
/O.CON.KLMK.TO.W.0048.000000T0000Z-060407T2300Z/
CRAWFORD IN-
648 PM EDT FRI APR 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR CRAWFORD 
COUNTY...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AND 
NICKEL SIZE HAIL.  THIS STORM WAS LOCATED NEAR ENGLISH...MOVING EAST 
AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARENGO BY 655 PM EDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3837 8664 3828 8665 3826 8656 3821 8653
      3822 8630 3839 8629

$$

AL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 7, 5:43 PM EDT, 46 minutes earlier.

Area forecast discussion, Apr 7, 5:43 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT FRI APR 7 2006

.SHORT TERM(MESOSCALE UPDATE).

SUPERCELLS CONTINUE TO MOVE OUT OF TN AND HAVE DISTINCT RIGHT MOVING
CHARACTERISTICS...AND NOW THE OUR MAIN FOCUS IS THE LINE OF STORMS
THAT ARE FORMING AHEAD OF THE FRONT. THIS SHOULD ENHANCE THE WIND
POTENTIAL GIBSON COUNTY KY STORM JUST PRODUCED BASEBALL SIZE HAIL.
THIS STORM IN ENTERING AIR THAT HAS NOT BEEN WORKED OVER...SO THE
TORNADO THREAT WILL CONTINUE. LARGE HAIL IS STILL A THREAT WITH
OPTIMUM WBZS. DEW POINTS DROP OFF BEHIND THE FRONT AND THINGS WILL
QUIET DOWN BY MID TO LATE EVENING.
JDG

.LONG TERM(SATURDAY NIGHT THROUGH FRIDAY)

NO CHANGES TO THE EXTENDED PD...MAINLY DRY WITH ABOVE NORMAL TEMPS.

HIGH PRESSURE WILL MIGRATE EAST TOWARD THE MID ATLANTIC COAST
BY TUESDAY. MOIST SOUTHERLY FLO WILL INCREASE BY TUESDAY...BUT A
RIDGE AXIS EXTENDING SOUTHWEST INTO THE NORTHERN GULF WILL INHIBIT
RAPID RETURN OF GULF MOISTURE. RIDGING ALOFT WILL DEVELOP ACROSS THE
LOWER OHIO VALLEY AS TROUGHING DEVELOPS ACROSS THE ROCKIES.

LOW PRESSURE MOVING WEST OF THE GREAT LAKES WEDNESDAY WILL ALLOW A
TROUGH TO MOVE EAST THROUGH OUR REGION WEDNESDAY. MODIFIED GULF AIR
WILL APPROACH FROM THE WEST AND SO WILL KEEP LOW CHANCES FOR SHOWERS
AND THUNDER WEDNESDAY...SUPPORTED BY HPC. THIS SYSTEM IS WEAK
HOWEVER AND MAINLY TO OUR NORTH...SO NO COLD AIR TO FOLLOW WITH
CONTD OSLO WARMING THRU FRI. --DK

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.

&&

JG/AB/DK
Hazardous weather outlook, Apr 7, 5:00 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 PM EDT FRI APR 7 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-080830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
600 PM CDT FRI APR 7 2006 /500 PM EDT FRI APR 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE
TWO STATE REGION. A COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION
TONIGHT WHILE AN AREA OF LOW PRESSURE DEVELOPS ALONG THE COLD FRONT
OVER SOUTHEAST MISSOURI. BOTH THE LOW PRESSURE AND COLD FRONT WILL
CONTINUE TO MOVE TO THE SOUTHEAST DURING THE OVERNIGHT HOURS.

THE MAIN FOCUS FOR THE THUNDERSTORM ACTIVITY WILL BE ALONG AND AHEAD
OF THE COLD FRONT AND THE SURFACE LOW PRESSURE. THE MAIN SEVERE
WEATHER THREAT WILL BE FOR ISOLATED TORNADOES...LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

THERE WILL BE THE POSSIBILITY OF FROST OR FREEZING TEMPERATURES
SUNDAY MORNING AS COOL HIGH PRESSURE BUILDS INTO THE LOWER OHIO
VALLEY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE NEXT
WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND
TONIGHT. FOR THE LATEST INFORMATION ON THESE DEVELOPING STORMS
LISTEN TO NOAA WEATHER RADIO OR BROADCAST MEDIA. INFORMATION MAY
ALSO BE FOUND ON THE WEB AT WEATHER.GOV/LOUISVILLE.

--21

In the hours before

Local storm report, Apr 7, 5:06 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             PEYTONSBURG             36.63N 85.38W
04/07/2006  M0.75 INCH       CUMBERLAND         KY   LAW ENFORCEMENT

&&

MAS
Local storm report, Apr 7, 5:08 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             ORLEANS                 38.66N 86.45W
04/07/2006  M1.00 INCH       ORANGE             IN   BROADCAST MEDIA

&&

MAS
Local storm report, Apr 7, 5:25 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             PIERCE                  37.18N 85.62W
04/07/2006  M1.75 INCH       GREEN              KY   TRAINED SPOTTER

&&

MAS
Local storm report, Apr 7, 5:38 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 NW MADISON            38.79N 85.42W
04/07/2006                   JEFFERSON          IN   EMERGENCY MNGR

            BARN DESTROYED

&&

MAS
Local storm report, Apr 7, 6:01 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             JASPER                  38.39N 86.94W
04/07/2006  M1.00 INCH       DUBOIS             IN   AMATEUR RADIO

&&

MAS
Special weather statement, Apr 7, 6:19 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT FRI APR 7 2006

INZ076>079-083-084-089>092-072330-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE
519 PM CDT FRI APR 7 2006 /619 PM EDT FRI APR 7 2006/

...TORNADO WATCH REMAINS IN EFFECT...

A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
MOVING EAST SOUTHEAST AT 30 TO 40 MPH ACROSS SOUTHERN INDIANA.
THESE STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. THROUGH 7 PM EDT (6 PM CDT)...DUBOIS... ORANGE...
CRAWFORD... AND PERRY COUNTIES WILL HAVE THE HIGHEST THREAT OF
SEEING SEVERE WEATHER. STAY TUNED TO LOCAL MEDIA...OR NOAA WEATHER
RADIO...FOR POSSIBLE WARNINGS. TRAVELERS ON I-64 WEST OF ENGLISH
WILL ENCOUNTER THESE SEVERE STORMS

KYZ073>078-081-082-072330-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
519 PM CDT FRI APR 7 2006

...TORNADO WATCH REMAINS IN EFFECT...

CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS FAR
SOUTHERN KENTUCKY. LOCATIONS IN MONROE... CUMBERLAND...AND
CLINTON COUNTIES HAVE THE BEST CHANCES OF SEEING STORMS THROUGH 6
PM CDT. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE...
THEREFORE MONITOR LOCAL MEDIA OR NOAA WEATHER RADIO FOR POSSIBLE
WARNINGS.

CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 2:53 PM EDTSevere Thunderstorm WarningLMKHarrison37 min
Apr 7, 3:20 PM EDTSevere Thunderstorm WarningLMKFloyd25 min
Apr 7, 3:32 PM EDTSevere Thunderstorm WarningLMKClark43 min
Apr 7, 3:42 PM EDTTornado WarningLMKClark33 min
Apr 7, 3:59 PM EDTSevere Thunderstorm WarningLMKJefferson46 min
Apr 7, 4:00 PM EDTSevere Thunderstorm WarningLMKOrange, Washington30 min
Apr 7, 4:12 PM EDTSevere Thunderstorm WarningLMKDubois33 min
Apr 7, 4:53 PM EDTSevere Thunderstorm WarningLMKDubois37 min
Apr 7, 4:57 PM EDTSevere Thunderstorm WarningLMKWashington18 min
Apr 7, 5:30 PM EDTSevere Thunderstorm WarningLMKDubois45 min
Apr 7, 6:20 PM EDTSevere Thunderstorm WarningLMKDubois25 min
Apr 7, 6:22 PM EDTSevere Thunderstorm WarningLMKCrawford, Perry38 min
Apr 7, 6:31 PM EDTSevere Thunderstorm WarningLMKJefferson29 min
Apr 7, 6:39 PM EDTSevere Thunderstorm WarningLMKOrange25 min
Apr 7, 6:51 PM EDTSevere Thunderstorm WarningLMKHarrison54 min
Apr 7, 7:03 PM EDTTornado WarningLMKHarrison42 min
Apr 7, 7:13 PM EDTSevere Thunderstorm WarningLMKFloyd32 min

Nearby

Tornado Warnings in Indiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.